Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

What could be the cause for swollen upper lip?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
My upper lip swelled up slightly about 3 weeks ago, and a week ago I began having diarrhea due to antibiotics (which I had already stopped). Saw my doctor about the diarrhea and I am on cholestryrine for it. It's not improving too quickly. I did not think to ask about the swollen upper lip, and my doctor is out of the office. Can you give advice? Are they related? The lip swelling feels like something I have gotten before a herpes outbreak on the lip, but the outbreak isn't coming.
Posted Sun, 12 Jan 2014 in Medicines and Side Effects
Answered by Dr. Guru 45 minutes later
Brief Answer: Refer below Detailed Answer: Hi, Thanks for consulting HealthcareMagic! Have you taken zpac for the first time? Because I suspect it to be causing your lip swelling as you have taken it just before the lip swelling occurred. Please get back to me. Wish you good health!
Above answer was peer-reviewed by
Follow-up: What could be the cause for swollen upper lip? 1 hour later
The lip swelling came before the zpac. Herr is the progression: 11-25. Flu symptoms appeared 11-27. Flu worse - saw doctor and got 5 days of Tamiflu and 7 days avelox 12-6,lip tingling and swelling appeared on day after a warm rainy day I was out in; it has not changed since then 12-7 developed a cold and bad cough 12-11 started zpac 12- 15 finished zpac 12-19 loose stool and diarrhea appeared 12-21 got flagyl - took one dose but made me very nauseous 12-23 saw doctor and got cholestyrine powder - full dose made me nauseous so doctor changed to half dose Eating only lightly on 12-23 and 24; diarrhea let up on 12-24 and 12-25 but loose stool 3 times today
Answered by Dr. Guru 16 hours later
Brief Answer: Refer below Detailed Answer: Hi, Thanks for follow up! Usually, lip tingling and swelling can be due to allergic response. In most cases, the cause that triggered it cannot be identified. In some cases, this is inherited. It would be good if you can remember, any specific event or getting exposed to particular thing before this thing happened and try to avoid it. I suggest to discuss this with your doctor as well, since it would be problematic if it occurs again and that too in more severe form. Hope I have answered your query. Let me know if you have have any clarifications. If not, you can close the discussion and rate the answer. If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows: WWW.WWWW.WW Wish you good health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor